# SDR 97ZZZX3344

- Difficulty date: May 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5246E
- Make and model: Cessna A185F
- Aircraft serial: 18503943
- Engine: Cont IO520D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Bolts
- Condition: Sheared
- Location: Nr 4 Cylinder
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

ABRUPT ENGINE ROUGHNESS NOTED IN-FLIGHT.  RETURNED TO AIRPORT, INSPECTION REVEALED THAT 3 EACH CYLINDER STUDS AND 2 EACH THROUGH-BOLTS ON THE NR 4 CYLINDER HAD SHEARED OFF.  ALL ENGINE INSTRUMENTS GAVE NORMAL INDICATIONS.  ENGINE REMOVED AND SENT TO AN ENGINE FACILITY FOR INSPECTION.
